Illinois, 2025Tornadoes and Hail in Illinois, March 19, 2025
March 19, 2025 · NWS ILX · 41 events in 16 counties and zones
A strong low pressure system tracked towards central Illinois on the afternoon of Wednesday, March 19. Strong gradient winds produced frequent gusts of 40-55 mph across the region, but no damage was noted from these winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system tracked towards central Illinois on the afternoon of Wednesday, March 19. Strong gradient winds produced frequent gusts of 40-55 mph across the region, but no damage was noted from these winds. Clusters of thunderstorms developed across the warm sector during the afternoon and continued into the evening, resulting in two tornadoes in the NWS Lincoln County Warning Area, along with numerous reports of wind damage and scattered hail. The tornadoes occurred in Tazewell County (EF-U) and Coles County (EF-1). Thunderstorm winds resulted in one injury in McLean County when a semi-truck was overturned on I-39. Several gustnadoes were reported during this event, as thunderstorm winds kicked up dust across unplanted fields. Additional storms developed along a dry line during the evening, producing sporadic severe wind gusts and small hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Mar 19, 11:25 AM CST, 1 hour 55 minutes earlier. Its key messages:
- Strong wind gusts today as a strong low pressure system lifts through the region. Wind gusts up to 35-45 mph are expected today but some gusts up to 50 mph are also likely. A Wind Advisory is in effect from 8am today to 7am tomorrow morning.
- A brief period of really low RHs (<30%) right behind the boundary with the thunderstorms may cause some fire concerns. A Red Flag Warning is in effect from 1pm to 7pm today.
- An enhanced risk (level 3 of 5) for severe weather today for much of central IL, with a slight risk (level 2 out of 5) everywhere else.
- A rain/snow mix will enter the area tonight and change to all snow overnight into early Thursday morning. There is a 50-60% chance of 2 inches of snow north of a Havana to Bloomington line, with the highest chances around Galesburg.
Area forecast discussion, Mar 19, 11:25 AM CST, 1 hour 55 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
1225 PM CDT Wed Mar 19 2025
.KEY MESSAGES...
- Strong wind gusts today as a strong low pressure system lifts
through the region. Wind gusts up to 35-45 mph are expected
today but some gusts up to 50 mph are also likely. A Wind
Advisory is in effect from 8am today to 7am tomorrow morning.
- A brief period of really low RHs (<30%) right behind the
boundary with the thunderstorms may cause some fire concerns. A
Red Flag Warning is in effect from 1pm to 7pm today.
- An enhanced risk (level 3 of 5) for severe weather today for
much of central IL, with a slight risk (level 2 out of 5)
everywhere else.
- A rain/snow mix will enter the area tonight and change to all
snow overnight into early Thursday morning. There is a 50-60%
chance of 2 inches of snow north of a Havana to Bloomington
line, with the highest chances around Galesburg.
&&
.UPDATE...
Issued at 904 AM CDT Wed Mar 19 2025
Early convection has been firing roughly along a Marshall-
Bloomington line over the last few hours, with more significant
elevated convection more toward the Quad Cities. On a broader
scale, convection has also developed near the dry line in
Missouri, as surface obs show dew points dropping off from the 50s
to the lower 20s in short order. This development is sooner than
the earlier high-res models had been projecting. Latest HRRR model
brings the dry line into far western Illinois around 1-2 pm and
closing in on Decatur around 5 pm, which will cut off the
convection once it goes by.
In terms of the severe activity, no change was made in the 8 am
update from SPC, with the level 3 risk being driven by a 10%
chance of tornadoes, potentially on the stronger side.
Also of note, GOES-16 dust channel imagery shows a nice plume of
dust aloft from eastern Iowa, to western Illinois, then back
southwest into eastern Texas. This is about 100 miles wide, and is
steadily moving east. Any rain that falls in the short term will
have this dirt coming down with it.
Geelhart
&&
.DISCUSSION...
Issued at 337 AM CDT Wed Mar 19 2025
Who is ready to have the kitchen sink thrown at us today? Through
the course of the next 24ish hours, we will see strong non-
thunderstorm winds (45+ mph gusts), severe thunderstorms, enhanced
fire danger, and wintry weather. So here we go...
SPC has upgraded parts of central and southeastern IL to an enhanced
risk (level 3 of 5) for severe weather, with mostly a slight risk (2
of 5) elsewhere. They are highlighting it being an all hazards day.
Damaging winds, large hail, and an isolated tornado or two. If all
the ingredients and CI align, we could see decent severe storms
(potentially supercellular) out of the broken line that is forecast
to move through the area.
Unfortunately, there is still plenty of uncertainty on location
of where the afternoon's storms will fire. Staying weather aware
today will be important, especially as storms begin to develop.
The CAMs generally agree on CI of 19-21z and the severe threat
exiting around (or just after) 00z.
The southerly winds will shift to northwesterly by the end of the
event, behind the low. Very strong non-thunderstorm winds are
expected Wednesday with wind gusts of 35-45 knots forecast. If we
get really deep mixing of the boundary layer during the day in place
over the area, wind gusts could get upwards of 50+ knots. Winds will
stay quite breezy through Thursday afternoon as the low exits
completely out of the region. A Wind Advisory has been issued from
13z today to 09z Thursday.
A brief period of really low RHs (<30%) right behind the boundary
with the thunderstorms may cause some fire concerns. Thinking is
that the recent precipitation should damper the enhanced fire
danger, but lowered RHs mixed with the very strong non-thunderstorm
winds could potentially cause issues, so siding with caution, a Red
Flag Warning has been issued for this afternoon.
The low center will pass off just to the north in the evening. CAA
will be strong as the wind shifts out of the northwest. Precip on
the backside of the low will push into central IL around 00-03z
Thursday, just as the storms exit to the east. Initially the p-type
will be rain but a transition to snow will take place as the night
goes on. There is a 50-60% chance of 2 inches of snow north of a
Havana to Bloomington line. That is with a 10:1 ratio which is a bit
high, so it would be closer to 1-1.5 inch instead. The 25th-75th
percentile range is showing 1-4 inches for place north of that same
line. South of I-72 shouldn't see any snow, but a few flakes may try
to squeeze out. Impacts from the snow may result from the blowing
snow risk with the strong winds within the heavier snow bands.
Pavement temperatures will get near 80 degrees during the day, so
snow should melt as it lands.
A couple more rounds of precipitation and seasonable temperatures
are in the forecast through the extended.
Copple
&&
.AVIATION... (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1225 PM CDT Wed Mar 19 2025
Through 00Z:
Main concern will be with convection that is currently expanding
over west central Illinois. Threat will be shifting east with time
ahead of a sharp surface boundary. Will include a 3-hour window at
all sites with PROB30 groups for potential IFR visibilities with
the heavier storms. South winds will gust 30-40 knots even outside
the storms, but may be as high as 50+ knots within the storms.
After 00Z:
Focus in this period shifts toward rapidly lowering ceilings mid
to late evening, as winds shift northwest behind the boundary. All
sites expected to be between 1000-1500 feet by late evening, with
HREF guidance suggesting highest probabilities of IFR ceilings at
KPIA/KBMI. An area of rain and snow showers will sweep east
between 06-12Z and bring some reduced visibilities at these two
sites as well. Rapid clearing should take place 12-15Z from west
to east.
Geelhart
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 AM CDT Thursday for ILZ027>031-036>038-
040>057-061.
Red Flag Warning until 7 PM CDT this evening for ILZ036-040>044-
047>054-061-066-071.
Wind Advisory until 7 PM CDT this evening for ILZ062-063-066>068-
071>073.
&&
Hazardous weather outlook, Mar 19, 4:19 AM CST, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Lincoln IL
519 AM CDT Wed Mar 19 2025
ILZ040-047-049-050-201100-
Schuyler-Cass-Scott-Morgan-
519 AM CDT Wed Mar 19 2025
This Hazardous Weather Outlook is for west central Illinois.
.DAY ONE...Today and tonight.
There is a Slight Risk (level 2 of 5) for severe thunderstorms
during early to mid afternoon today. The main risks are locally
damaging wind gusts and large hail. An isolated tornado is also
possible.
Strong south to southwest winds are expected today, shifting to
northwest tonight. Wind gusts to 50 mph are expected. A Wind
Advisory in effect until 7 AM. Dry conditions for many areas will
also promote a risk of rapid fire growth potential, and a Red Flag
warning is in effect until 7 pm this evening.
Light snow accumulations are possible late night, mainly north of
I-72. Up to an inch of snow is possible on elevated surfaces.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Strong south to southwest wind gusts to 40 mph are possible on
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed from around 1 to 4 pm today.
Expected storm motion is toward the northeast around 50 mph.
ILZ027>031-036>038-041>046-048-051>057-061-201100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
519 AM CDT Wed Mar 19 2025
This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.
.DAY ONE...Today and tonight.
There is an Enhanced Risk (level 3 of 5) for severe thunderstorms
during the afternoon to early evening today. A few strong tornadoes
are possible. In addition, locally damaging wind gusts over 60 mph
and isolated large hail are possible.
Strong south to southwest winds are expected today, shifting to
northwest tonight. Wind gusts to 50 mph are expected. A
Wind Advisory in effect until 7 AM. Dry conditions for many some
will also promote a risk of rapid fire growth potential until rain or
snow occurs, and a Red Flag warning is in effect until 7 pm this
evening for areas south of I-74 and I-57 westward.
Snow accumulations are possible late night, mainly north of I-72. Up
to 3 inches of snow are possible north of Peoria, while areas to the
south could see up to an inch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Strong south to southwest wind gusts to 40 mph are possible on
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed from around 1 pm to 7 pm.
Expected storm motion is toward the northeast around 50 mph.
ILZ062-063-066>068-071>073-201100-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
519 AM CDT Wed Mar 19 2025
This Hazardous Weather Outlook is for east central Illinois and
southeast Illinois.
.DAY ONE...Today and tonight.
There is an Enhanced Risk (level 3 of 5) for severe thunderstorms
during the afternoon to early evening today. A few strong tornadoes
are possible. In addition, locally damaging wind gusts over 60 mph
and isolated large hail are possible.
Strong south to southwest winds are expected today, shifting to
northwest tonight. Wind gusts to 50 mph are expected. A
Wind Advisory in effect until 7 AM. Dry conditions for many some
will also promote a risk of rapid fire growth potential until rain or
snow occurs, and a Red Flag warning is in effect until 7 pm this
evening for areas south of I-74 and I-57 westward.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Strong south to southwest wind gusts to 40 mph are possible on
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed from around 1 pm to 7 pm.
Expected storm motion is toward the northeast around 50 mph.
37
In the hours before
Local storm report, Mar 19, 12:50 PM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
150 PM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM Non-Tstm Wnd Gst Lawrenceville Airport 38.76N 87.60W
03/19/2025 M46 MPH Lawrence IL ASOS
ASOS station KLWV Lawrenceville AP.
1025 AM Non-Tstm Wnd Gst 2 SSE Urbana 40.08N 88.19W
03/19/2025 M46 MPH Champaign IL Mesonet
Mesonet station FW0668 Urbana.
1055 AM Non-Tstm Wnd Gst 1 WSW Decatur Airport 39.83N 88.87W
03/19/2025 M44 MPH Macon IL ASOS
ASOS station KDEC Decatur Arpt.
&&Event by event
31 thunderstorm wind, 8 hail, 2 tornado. Local standard time, as filed.
Thunderstorm Wind, Fulton
- When
- March 19, 1:20 PM CST to 1:25 PM CST
- Where
- Fulton County, 0.53 mi E of Lewistown
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.400, -90.140
A farm outbuilding lost a small subset of its metal roofing panels.
Thunderstorm Wind, Fulton
- When
- March 19, 1:22 PM CST to 1:27 PM CST
- Where
- Fulton County, 1.58 mi E of Lewistown
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.400, -90.120
A portion of a barn roof was blown off, as were shingles from a home. A portion of a large tree was also blown down. The report was relayed by the county Emergency Manager.
Tornado, Tazewell
- When
- March 19, 1:49 PM CST to 1:50 PM CST
- Where
- Tazewell County, 6.29 mi WNW of Parkland to 6.11 mi NW of Parkland
- Rating
- EFU
- Path length
- 0.67 mi
- Path width
- 30 yd
- Reported by
- Broadcast Media
- Coordinates
- 40.500, -89.850
A broadcast meteorologist video taped a brief tornado touchdown near Spring Lake Township, which then moved northeast for about one minute before dissipating. No damage was noted.
Thunderstorm Wind, Sangamon
- When
- March 19, 2:19 PM CST to 2:24 PM CST
- Where
- Sangamon County, 2.84 mi W of Salisbury
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.880, -89.853
Three power poles were blown down on Horse Barn Road.
Thunderstorm Wind, Tazewell
- When
- March 19, 2:25 PM CST to 2:30 PM CST
- Where
- Tazewell County, 1.58 mi E of Herget
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.400, -89.590
A power pole was bent and a 12 inch tree was snapped.
Hail, Tazewell
- When
- March 19, 2:34 PM CST to 2:39 PM CST
- Where
- Tazewell County, 2.32 mi SSE of Dillon
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.450, -89.510
Hail, Tazewell
- When
- March 19, 2:35 PM CST to 2:40 PM CST
- Where
- Tazewell County, 1.26 mi ESE of Dillon
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.470, -89.510
Hail, Tazewell
- When
- March 19, 2:35 PM CST to 2:40 PM CST
- Where
- Tazewell County, 2.1 mi E of Dillon
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.480, -89.490
Thunderstorm Wind, Tazewell
- When
- March 19, 2:35 PM CST to 2:40 PM CST
- Where
- Tazewell County, 1.7 mi NW of Hopedale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.439, -89.440
A house sustained siding damage as well as damage to a wooden fence. Loose outdoor items were blown around.
Thunderstorm Wind, Tazewell
- When
- March 19, 2:46 PM CST to 2:51 PM CST
- Where
- Tazewell County, 1.74 mi SW of Mackinaw
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.510, -89.370
A large oak tree was snapped by thunderstorm winds.
Thunderstorm Wind, Sangamon
- When
- March 19, 2:47 PM CST to 2:52 PM CST
- Where
- Sangamon County, 1.07 mi E of Auburn
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.580, -89.730
Power poles were blown down.
Hail, Woodford
- When
- March 19, 3:00 PM CST to 3:05 PM CST
- Where
- Woodford County, Goodfield
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.630, -89.280
Thunderstorm Wind, Woodford
- When
- March 19, 3:00 PM CST to 3:05 PM CST
- Where
- Woodford County, Goodfield
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.630, -89.280
A trained spotter estimated 70 mph winds with dime-sized hail occurring at their location.
Hail, Shelby
- When
- March 19, 3:10 PM CST to 3:15 PM CST
- Where
- Shelby County, 2.96 mi SSW of Shelby Co Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.360, -88.870
Thunderstorm Wind, McLean
- When
- March 19, 3:10 PM CST to 3:15 PM CST
- Where
- McLean County, 3.08 mi NNW of Hudson
- Measured
- 61 kt (70 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 40.641, -89.004
A semi-truck was overturned by thunderstorm wind gusts along I-39. The driver was transported to the hospital.
Thunderstorm Wind, Moultrie
- When
- March 19, 3:18 PM CST to 3:23 PM CST
- Where
- Moultrie County, 1.38 mi S of Allenville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.530, -88.530
Outbuildings were damaged by thunderstorm wind gusts. A trained spotter located approximately 1 mile northwest measured a wind gust of 73 mph.
Thunderstorm Wind, Moultrie
- When
- March 19, 3:18 PM CST to 3:23 PM CST
- Where
- Moultrie County, 0.53 mi W of Allenville
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.550, -88.540
A trained spotter measured a 73 mph wind gust.
Thunderstorm Wind, McLean
- When
- March 19, 3:18 PM CST to 3:23 PM CST
- Where
- McLean County, 3.34 mi SE of Gridley
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.720, -88.830
A farm outbuilding lost roof panels.
Thunderstorm Wind, Moultrie
- When
- March 19, 3:19 PM CST to 3:24 PM CST
- Where
- Moultrie County, Allenville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 39.550, -88.530
A large tree branch was broken. A trained spotter recorded a 73 mph wind gust around the same time.
Thunderstorm Wind, Coles
- When
- March 19, 3:28 PM CST to 3:33 PM CST
- Where
- Coles County, 3.37 mi NW of Cooks Mills
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.610, -88.450
A power pole was blown down.
Thunderstorm Wind, Logan
- When
- March 19, 3:28 PM CST to 3:33 PM CST
- Where
- Logan County, 0.53 mi E of Beason
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.150, -89.190
A power pole was snapped onto Route 10 near Beason, resulting in a temporary road closure.
Thunderstorm Wind, McLean
- When
- March 19, 3:30 PM CST to 3:35 PM CST
- Where
- McLean County, 0.69 mi N of Chenoa
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.740, -88.720
Thunderstorm wind gusts resulted in power outages. Small hail also occurred at this location.
Thunderstorm Wind, Douglas
- When
- March 19, 3:32 PM CST to 3:37 PM CST
- Where
- Douglas County, 2.53 mi ESE of Tuscola Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.760, -88.260
The roof was blown off an outbuilding and siding damage occurred to a home. Large tree branches were also broken.
Thunderstorm Wind, Coles
- When
- March 19, 3:40 PM CST to 3:45 PM CST
- Where
- Coles County, 2.33 mi SSW of Dorans
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 39.520, -88.370
A farm outbuilding had a portion of its roof blown off.
Thunderstorm Wind, De Witt
- When
- March 19, 3:40 PM CST to 3:45 PM CST
- Where
- De Witt County, 2.1 mi NE of Kenney
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.120, -89.050
Tree branches were blown down onto Highway 54.
Thunderstorm Wind, Champaign
- When
- March 19, 3:45 PM CST to 3:50 PM CST
- Where
- Champaign County, 0.8 mi SW of Dewey
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.311, -88.290
A power pole was blown down near Dewey Bank.
Thunderstorm Wind, Coles
- When
- March 19, 3:45 PM CST to 3:50 PM CST
- Where
- Coles County, 0.87 mi NE of Fairgrange
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 39.590, -88.160
Large tree branches were broken.
Thunderstorm Wind, McLean
- When
- March 19, 3:48 PM CST to 3:53 PM CST
- Where
- McLean County, 1.26 mi WSW of Heyworth
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.310, -89.000
Two power poles were snapped.
Thunderstorm Wind, Coles
- When
- March 19, 3:50 PM CST to 3:55 PM CST
- Where
- Coles County, 1.75 mi SE of Ashmore
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.510, -88.000
Six power poles were blown down and trees were damaged.
Tornado, Coles
- When
- March 19, 3:52 PM CST to 3:54 PM CST
- Where
- Coles County, 0.77 mi NW of Rardin to 0.97 mi N of Rardin
- Rating
- EF1
- Path length
- 0.72 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 39.608, -88.110
The tornado began west of the intersection of county roads 1600N and 2000E, resulting in the destruction of a farm outbuilding and tearing siding off a nearby house. The tornado continued northeast, crossing county road 2000E and snapping a few tree trunks before dissipating. The tornado was on the ground for two minutes.
Thunderstorm Wind, Douglas
- When
- March 19, 3:57 PM CST to 4:02 PM CST
- Where
- Douglas County, 3.48 mi ESE of Hindsboro
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 39.660, -88.070
A large branch was broken off.
Thunderstorm Wind, Vermilion
- When
- March 19, 4:00 PM CST to 4:05 PM CST
- Where
- Vermilion County, Oakwood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.120, -87.780
A semi-truck was overturned on I-74 near Oakwood. No injuries were reported.
Hail, Douglas
- When
- March 19, 4:02 PM CST to 4:07 PM CST
- Where
- Douglas County, Newman
- Measured
- 1.25 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 39.800, -87.980
Thunderstorm Wind, Edgar
- When
- March 19, 4:06 PM CST to 4:11 PM CST
- Where
- Edgar County, Brocton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.720, -87.930
Thunderstorm Wind, Lawrence
- When
- March 19, 4:15 PM CST to 4:20 PM CST
- Where
- Lawrence County, 0.69 mi S of Lawrenceville Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.760, -87.600
A 60 mph wind gust was measured at the Lawrenceville-Vincennes International Airport (KLWV).
Thunderstorm Wind, Moultrie
- When
- March 19, 4:30 PM CST to 4:35 PM CST
- Where
- Moultrie County, 2.75 mi WSW of Bethany
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.640, -88.780
An outbuilding was damaged by thunderstorm wind gusts.
Hail, Macon
- When
- March 19, 4:50 PM CST to 4:55 PM CST
- Where
- Macon County, Blue Mound
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.700, -89.120
Hail, Macon
- When
- March 19, 4:54 PM CST to 4:59 PM CST
- Where
- Macon County, 0.69 mi S of Boody
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.760, -89.050
Thunderstorm Wind, Champaign
- When
- March 19, 5:55 PM CST to 6:00 PM CST
- Where
- Champaign County, 3.45 mi S of Staley
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Public
- Coordinates
- 40.070, -88.320
A 62 mph wind gust was measured.
Thunderstorm Wind, Champaign
- When
- March 19, 5:56 PM CST to 6:01 PM CST
- Where
- Champaign County, 0.69 mi N of (Cmi)willard Fld Cha
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.040, -88.280
A 64 mph wind gust was measured at Willard Airport (KCMI).
Thunderstorm Wind, Vermilion
- When
- March 19, 6:35 PM CST to 6:40 PM CST
- Where
- Vermilion County, 0.53 mi E of (Dnv)vermlion Apt Da
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.200, -87.590
A 62 mph gust was measured at the Vermilion Regional Airport (KDNV).
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Indiana, March 19, 2025$1.8 million · EF2 · 30 events
- Cold in Arizona, March 19, 20251 death · 1 event
- Tornado and Damaging Winds in Kentucky, March 19, 2025$297,000 · EF1 · 11 events
- Tornadoes and Damaging Winds in Indiana, March 19, 2025$281,000 · EF0 · 13 events
- Wildfire and High Wind in Missouri, March 19 to 21, 20252 injured · $41,000 · 60 kt wind · 22 events
- Tornadoes and Hail in Illinois, March 19, 2025EF1 · 36 events
- Tornadoes and Damaging Winds in Indiana, March 19, 20251 injured · EF1 · 15 events
- Blizzard and Hail in Iowa, March 19, 20251.25 in hail · 41 events
- Blizzard and High Wind in Nebraska, March 19, 202567 kt wind · 38 events
- Damaging Winds in Tennessee, March 19, 2025$33,000 · 61 kt wind · 10 events
- High Wind and Strong Wind in Illinois, March 19, 2025$19,000 · 57 kt wind · 19 events
- Strong Wind in Kentucky, March 19, 2025$18,000 · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1240571, 1240516, 1240517, 1240524, 1240520, 1240521, 1240522, 1240523, 1240572, 1240528, 1240527, 1240530, 1240531, 1240542, 1240543, 1240536, 1240538, 1240570, 1240539, 1240544, 1240550, 1240546, 1240551, 1240552, 1240553, 1240554, 1240555, 1240556, 1240569, 1240557, 1240558, 1240559, 1240560, 1240561, 1240562, 1240568, 1240564, 1240563, 1240565, 1240566, and more.